Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 11, NWS Elko, NV

September 3, 2015Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Sep 3, 2015, 3:29 PM PDT for Nye County, White Pine County, Nevada. It took effect at Sep 4, 2015, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2015, 3:29 PM PDT (22:29 UTC)
In effect from
Sep 4, 2015, 11:00 AM PDT
Expired
Sep 4, 2015, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2791 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS75 KLKN 032229
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
329 PM PDT THU SEP 3 2015

...GUSTY SOUTH TO SOUTHWEST WINDS FRIDAY AFTERNOON AND EVENING... 

NVZ035-041-041630-
/O.NEW.KLKN.WI.Y.0011.150904T1800Z-150905T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
329 PM PDT THU SEP 3 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. 

 
* WINDS...SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO
  55 MPH. 

* TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING IN MOST
  AREAS...WITH THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON INTO
  EARLY THE EVENING HOURS.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK 

* IMPACTS...STRONG SOUTHERLY WINDS WILL IMPACT TRAVEL...ESPECIALLY
  ALONG EAST-WEST ROUTES SUCH AS HIGHWAYS 6 AND 50. HIGH PROFILE
  VEHICLES ARE URGED TO USE CAUTION. AREAS OF BLOWING DUST MAY
  IMPACT VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
3 follow-up statements
466 
WWUS75 KLKN 040945
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT FRI SEP 4 2015

...GUSTY SOUTH TO SOUTHWEST WINDS FRIDAY AFTERNOON AND EVENING...

NVZ035-041-050300-
/O.CON.KLKN.WI.Y.0011.150904T1800Z-150905T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
245 AM PDT FRI SEP 4 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 
  55 MPH. 

* TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING IN MOST 
  AREAS...WITH THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON 
  INTO EARLY THE EVENING HOURS.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK

* IMPACTS...STRONG SOUTHERLY WINDS WILL IMPACT TRAVEL...
  ESPECIALLY ALONG EAST-WEST ROUTES SUCH AS HIGHWAYS 6 AND 50. 
  HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. AREAS OF 
  BLOWING DUST MAY IMPACT VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
190 
WWUS75 KLKN 042219
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
319 PM PDT FRI SEP 4 2015

...WINDY CONDITIONS CONTINUE INTO THIS EVENING...

...COLD SATURDAY NIGHT WITH TEMPERATURES FALLING BELOW FREEZING IN
MANY LOCATIONS...


NVZ035-051630-
/O.NEW.KLKN.FZ.A.0001.150906T0800Z-150906T1400Z/
/O.CON.KLKN.WI.Y.0011.000000T0000Z-150905T0300Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
319 PM PDT FRI SEP 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO
  55 MPH.

* TIMING...WINDS WILL REMAIN STRONG INTO THE EARLY EVENING THEN
  DIMINISH THROUGH THE LATE EVENING AND OVERNIGHT HOURS. 

* TEMPERATURES...MUCH COLDER SATURDAY NIGHT WITH TEMPERATURES
  EXPECTED TO DROP INTO THE UPPER 20S TO LOW 30S. 

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* IMPACTS...STRONG SOUTHERLY WINDS WILL IMPACT TRAVEL...
  ESPECIALLY ALONG EAST-WEST ROUTES SUCH AS HIGHWAYS 6 AND 50.
  HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. AREAS OF BLOWING
  DUST MAY IMPACT VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NVZ041-050300-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-150905T0300Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
319 PM PDT FRI SEP 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 
  55 MPH. 

* TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING IN MOST 
  AREAS...WITH THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON 
  INTO EARLY THE EVENING HOURS.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT

* IMPACTS...STRONG SOUTHERLY WINDS WILL IMPACT TRAVEL... 
  ESPECIALLY ALONG EAST-WEST ROUTES SUCH AS HIGHWAYS 6 AND 50. 
  HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. AREAS OF 
  BLOWING DUST MAY IMPACT VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-036>039-051630-
/O.NEW.KLKN.FZ.A.0001.150906T0800Z-150906T1400Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
319 PM PDT FRI SEP 4 2015

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING. 


* TEMPERATURES...UPPER 20S TO LOW 30S.

* TIMING...TEMPERATURES WILL COOL INTO THE 30S AFTER MIDNIGHT WITH
  THE LOWEST TEMPERATURES BEING REACHED BETWEEN 4AM AND 6AM.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...AUSTIN... 
  AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... 
  BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... 
  ELKO...SPRING CREEK...CARLIN 

* DURATION...BELOW FREEZING TEMPERATURES WILL LAST ONLY A FEW
  HOURS EARLY SUNDAY MORNING.

* IMPACTS...GARDENS AND OTHER OUTDOOR PLANTS THAT ARE TEMPERATURES
  SENSITIVE MAY SUFFER DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
437 
WWUS75 KLKN 050254
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
754 PM PDT FRI SEP 4 2015

...COLD SATURDAY NIGHT WITH TEMPERATURES FALLING BELOW FREEZING
IN MANY LOCATIONS...

NVZ035-052100-
/O.EXP.KLKN.WI.Y.0011.000000T0000Z-150905T0300Z/
/O.CON.KLKN.FZ.A.0001.150906T0800Z-150906T1400Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
754 PM PDT FRI SEP 4 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. HOWEVER...HIGHER
PASSES AND SUMMITS WILL REMAIN GUSTY THROUGH THE EVENING.

&&

$$

NVZ041-050400-
/O.EXP.KLKN.WI.Y.0011.000000T0000Z-150905T0300Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
754 PM PDT FRI SEP 4 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. HOWEVER...HIGHER
PASSES AND SUMMITS WILL REMAIN GUSTY THROUGH THE EVENING.

$$

NVZ031-036>039-052100-
/O.CON.KLKN.FZ.A.0001.150906T0800Z-150906T1400Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
754 PM PDT FRI SEP 4 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

* TEMPERATURES...UPPER 20S TO LOW 30S.

* TIMING...TEMPERATURES WILL COOL INTO THE 30S AFTER MIDNIGHT
  WITH THE LOWEST TEMPERATURES BEING REACHED BETWEEN 4AM AND 
  6AM. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...AUSTIN...
  AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... 
  BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... 
  ELKO...SPRING CREEK...CARLIN 

* DURATION...BELOW FREEZING TEMPERATURES WILL LAST ONLY A FEW 
  HOURS EARLY SUNDAY MORNING.

* IMPACTS...GARDENS AND OTHER OUTDOOR PLANTS THAT ARE
  TEMPERATURES SENSITIVE MAY SUFFER DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 3, 2:15 AM PDT, 13 hours 14 minutes earlier.

Area forecast discussion, Sep 3, 2:15 AM PDT, 13 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
215 AM PDT THU SEP 3 2015

.SYNOPSIS...A COOLING TREND WILL CONTINUE ACROSS NEVADA THROUGH
SATURDAY...WITH AFTERNOON TEMPERATURES FALLING WELL BELOW NORMAL
ON SATURDAY. STRONG GUSTY WINDS WILL CONTINUE EACH AFTERNOON. THE
COLDEST TEMPERATURES WILL OCCUR SUNDAY MORNING...WITH MANY VALLEYS
NEAR FREEZING.

&&

.SHORT TERM...TODAY AND FRIDAY.

STRONG LOW PRESSURE TROUGH CENTERED IN BRITISH COLUMBIA THIS
MORNING WILL APPROACH NEVADA THROUGH FRIDAY, RESULTING IN A
PRONOUNCED COOLING TREND, AND CONTINUED STRONG GUSTY WINDS EACH
AFTERNOON.

TODAY...SW WINDS WILL AVERAGE 15-25 MPH WITH HIGHER GUSTS ACROSS
NORTHERN NEVADA, WITH MUCH STRONGER WINDS OF 20-30 MPH WITH GUSTS
OF 40-45 MPH ACROSS WHITE PINE, NE NYE AND SE EUREKA COUNTIES.
SURFACE LOW OF 995 MB NEAR WEST WENDOVER AT 5 PM WILL FUEL THE
STRONGEST WINDS ACROSS THE SE ZONES, BUT SHOULD REMAIN JUST BELOW
ADVISORY CRITERIA. ISOLATED WEAK/DRY CONVECTION/VIRGA POSSIBLE
ACROSS NORTHERN NEVADA THIS AFTERNOON, PARTICULARLY ACROSS NE ELKO
AND NW HUMBOLDT COUNTIES WHERE NAM FORECASTS LIFTED INDEX DOWN TO
-2. MOISTURE SUPPLY IS VERY ANEMIC, BARELY 0.50 INCH, SO LITTLE IF
ANY RAINFALL EXPECTED. THE COOLING TREND BEGINS TODAY, WITH MAX
TEMPS ACROSS NORTHERN NEVADA FALLING 5-7 DEGREES COMPARED TO
WEDNESDAY'S READINGS.

FRIDAY...WINDY AND COOLER. SW WINDS EXPECTED TO BE SEVERAL MPH
STRONGER ACROSS NEVADA, AS ANOTHER 995 MB SURFACE LOW DEVELOPS
OVER EASTERN ELKO COUNTY, AND HEIGHT GRADIENTS STEEPEN SHARPLY
AHEAD OF INCOMING TROUGH. EVEN 00Z ECMWF PROGS A 998 MB WENDOVER
LOW, IMPRESSIVE FOR THAT GLOBAL MODEL RESOLUTION. STRONGEST WINDS
ARE EXPECTED ACROSS WHITE PINE COUNTY FRIDAY AFTERNOON AND
EVENING, WHERE MAV GUIDANCE IS CRANKING OUT 31 MPH SUSTAINED AT
ELY, AND A WIND ADVISORY WILL LIKELY BE REQUIRED. THE COOLING
TREND CONTINUES, WITH HIGH TEMPS FALLING ANOTHER 3-5 DEGREES INTO
THE UPPER 70S. ALTHOUGH MOISTURE/INSTABILITY WILL BE WEAK TO
MARGINAL, INCLUDED A MENTION OF THUNDER NORTH OF I-80 FRIDAY
AFTERNOON AS DYNAMIC LIFT AHEAD OF APPROACHING TROUGH WILL BE
STRONG.  TURNER

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. MODELS HAVE AGREED
FAIRLY WELL IN THE LONG TERM...SOME DEVIATIONS BACK AND FORTH EACH
RUN...BUT OVERALL GIVE HIGH CONFIDENCE IN MUCH COOLER WEATHER...AND
SOME POSSIBLE SNOW SHOWERS ABOVE ABOUT 8500 FEET IN SOME RANGES OF
ELKO AND HUMBOLDT COUNTIES.

EACH DAY THROUGH SUNDAY BRINGS ENOUGH INSTABILITY AND MOISTURE TO
CREATE ISOLATED THUNDERSTORMS AND SHOWERS MAINLY NORTH OF INTERSTATE
80...BUT MUCH COOLER TEMPS OVER THE ENTIRE FORECAST AREA. LOW TEMPS
NEAR FREEZING ARE POSSIBLE SUNDAY MORNING JUST ABOUT
EVERYWHERE...BUT INTO THE TEENS IS LIKELY IN HIGH VALLEYS OF THE
NORTH. THIS WILL DEPEND ON CLOUDS AND WINDS...BUT THERE ARE BOUND TO
BE A FEW SUCKER HOLES AND CALM PERIODS WHICH WILL ALLOW TEMP SPIKES.
THIS WILL BE MURDER ON ANY OUTSIDE PLANTS STILL AROUND IN LATE
SUMMER...

SNOW LEVELS DROP TO ABOUT 8500 FEET SUNDAY AND UP TO A COUPLE INCHES
ARE POSSIBLE IN SPOTS WELL AWAY FROM ROADS. ANYONE RECREATING WILL
LIKELY SEE SOME SHOWERS...HOWEVER. CAMPERS NEED TO BE AWARE.

WARMING TREND OVER THE REMAINDER OF THE LONG TERM AS THE TROUGH AXIS
WANDERS EAST AND HEIGHTS RISE. DRYING ATMOSPHERE BRINGS RETURN TO
MORE SUMMER LIKE WEATHER. NOT HOT...BUT CERTAINLY BETTER THAN THE
50S TO 70S OF THE FIRST PART.  BB

&&

.AVIATION...GUSTY THURSDAY AFTERNOON WITH VCTS AROUND
KWMC...KEKO...AND KELY. LITTLE RAIN EXPECTED...BUT LOCALIZED BLDU
POSSIBLE...AS ARE ERRATIC OUTFLOW WINDS. WEAKENING WINDS AFTER DARK
AND DIMINISHING SHOWERS AND THUNDER.  BB

&&

.FIRE WEATHER...FIRE DANGER WILL REMAIN ELEVATED ACROSS NEVADA
THIS AFTERNOON WITH STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY.
ACROSS NORTHERN FWZ, WIND SPEEDS ARE EXPECTED TO BE A FEW MPH
WEAKER THAN THOSE OBSERVED ON WEDNESDAY, SUCH THAT WINDS WILL
REMAIN JUST BELOW CRITICAL LEVELS AT MOST LOCATIONS. DESPITE
COOLER TEMPERATURES, RELATIVE HUMIDITY WILL REMAIN LOW, WITH
MIN RH OF 10-15%.

STRONGER SW WINDS EXPECTED ACROSS FWZ 455 AND 457 THIS AFTERNOON
AND EARLY EVENING, AVERAGING 20-30 MPH WITH GUSTS NEAR 40 MPH. A
RED FLAG WARNING CONTINUES FOR FWZ 457 THIS AFTERNOON AND EARLY
EVENING, WHERE THESE WINDS WILL COMBINE WITH MIN RH OF 8-10%.
FUELS ACROSS WHITE PINE COUNTY/FWZ 455 REMAIN NON-CRITICAL, AS
SUCH NO RED FLAG WARNINGS ARE REQUIRED.

FRIDAY...STRONG SW WINDS WILL RETURN ONCE AGAIN DURING THE
AFTERNOON, AS UNSEASONABLY STRONG TROUGH APPROACHES FROM THE NW.
AIRMASS CONTINUES TO COOL ACROSS NORTHERN NEVADA, WITH MIN RH
CLIMBING TO NEAR THE 15% CRITICAL THRESHOLD. BRIEF/LOCAL RED FLAG
CRITERIA ARE EXPECTED ACROSS NORTHERN NEVADA FRIDAY. HIGH
CONFIDENCE THAT CRITICAL WIND/RH WILL RETURN TO FWZ 457 FRIDAY
AFTERNOON AND EARLY EVENING, WITH GUSTS NEAR 40 MPH AND MIN RH OF
10-15%.  TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM PDT FRIDAY FOR NORTHERN NYE
COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

&&

99/98/98/99

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.